Jump to content

Burning pain


Lovetobefree
 Share

Recommended Posts

Hi, Wondering if anyone can help.

 

I have suffered a burning mouth since being on pregabalin a couple of weeks, and had some burning pain to my skin in the early days of taking it,  I would then get it when I dropped at all, I would wait for it to pass and taper again. 

However, I caught covid on 22nd March and since 24th March I have been in burning pain throughout my skin, and my burning mouth is much worse, this has all become worse in the last 2 days, insomnia is dreadful, my sinuses are so dry they hurt and its like I keep getting bee stings in  my eyes and over my body.  I've held my dose since 11th march when the burning reappeared but seems covid has exaggerated everything and made this unbearable.   

My question is do you think by upping my dose slightly it could help? or what would you do if this was you?

My Intro topic  

Insomnia following AZ vaccine April 21.

May 21-July 21-Began Lorazepam.  Withdrew as per Dr recommendations. (i now have learned that this was too fast)

August 21 diagnosed with Fibromyralgia and CFS and possible Ehlers Danlos

September 21- Started Pregabalin/Lyrica 150mg, upped to 250mg in the coming weeks, didn't like the way it made me feel so dropped to 200mg end Nov 21/start Dec 21 (as per Dr advice) found the survivors group, held there until

22nd Jan 22 began following Ashton Manual. Got to 88mg am and pm (176mg daily) 11th March.  Holding here atm as caught covid, and appears I have symptoms of long covid.

Link to comment
Share on other sites

@Lovetobefree

From memory folk got this burning thing even on reducing quite low. 
 

From my experience having Covid alongside you I think that is the reason for the ongoing discomfort. 
 

The two supplements recommended on SA are omega and magnesium—but I think you knew that!  
 

Hope someone else chips in. 
 

OldDodgy 

My Intro topic.  Was Dickie in FB gabapentinoids 

2020 January Stopped Quetiapine 150 at night in a fairly chaotic fashion with holds, jumping at 6mg 

2020 June Stopped Pregabalin 150 at night using Ashton Method Some holds. 

2021 December Stopped Mirtazipine 15 using Ashton Method. (Slower at end). 

Nov 21 - Given Quetiapine 12.5 for sleep. Reduced mid March 2022 to 6mg - Off 30/5/22

Feb 2022 Ongoing Diazepam 17.5, Blip at Christmas when took 22.5mg for a few days, now 24 FEB Stable 17.5 as advised. Hold post Covid  Occasional PRN Oxazepam 10mg.STOPPED 10th FEB 2022  “Rescue dose x 2 in 2 months. 

Buccastem 3mg less than 1 a month for nausea. 

Past meds since 1969 -Approx dates only available. Tranxene 15, Clomipramine 150 for about 25 years. 1993 Paroxetine 20 AD change. Diazepam 20mg swap from Tranxene.

Oxazepam 10mg Prn since 1990's  1995 Trial of MAOIS. 2000 Escitaopram 10mg. 2015 trial of Trazadone. 2004 Pregabalin 150 at night.

2015 Started on Quetiapine 150 note, Mirtazipine 15 note. Diazepam increased to 30mg split dosing. 

Link to comment
Share on other sites

10 hours ago, Lovetobefree said:

Hi, Wondering if anyone can help.

 

I have suffered a burning mouth since being on pregabalin a couple of weeks, and had some burning pain to my skin in the early days of taking it,  I would then get it when I dropped at all, I would wait for it to pass and taper again. 

However, I caught covid on 22nd March and since 24th March I have been in burning pain throughout my skin, and my burning mouth is much worse, this has all become worse in the last 2 days, insomnia is dreadful, my sinuses are so dry they hurt and its like I keep getting bee stings in  my eyes and over my body.  I've held my dose since 11th march when the burning reappeared but seems covid has exaggerated everything and made this unbearable.   

My question is do you think by upping my dose slightly it could help? or what would you do if this was you?

Hi @Lovetobefreesorry to hear how awful things are for you right now. Although our situations are different, I can relate to the burning sensations and mine were made worse by covid recently. The burning tends to affect my arm and leg muscles, but since covid my eyes also sting and burn and my sinuses too. Sorry, I can’t advise re updosing as I don’t have any experience. Just want you to know you’re not alone with experiencing these symptoms. Take care. 

Mid-August 2020 - started 15mg Mirtazapine, increased to 30mg 2 weeks later. Late-September 2020 - switched to 20mg Paroxetine as Mirtazapine exacerbated RLS. October 2020 - stopped Paroxetine because of worsening RLS, muscle twitching and general restlessness.

Mid-October 2020 - Switched to 50mg Sertraline. Restlessness, muscle twitching and other symptoms even worse. Stopped taking it on 18 November following advice from GP - took every other day for a week before stopping completely. Mid-November 2020 - GP prescribed Propranolol to take as and when required for anxiety. Have only taken a few times as it makes me very light headed. January 2020 - currently taking magnesium citrate powder in evenings to help with RLS. Also taking high strength omega-3 fish oil. 
 

 

Link to comment
Share on other sites

  • Mentor

Hello @Lovetobefree and welcome!

 

 I acquired the dry mouth, dry sinuses and dry eyes when starting lexapro in 2019.  It continues to this day. Side effect. Worse when tapering. The sinuses were like a burning feeling.

 

I do know it goes away because years ago Paxil caused this to me and when I came to extremely low dose it went away. 
 

During tapering in January I acquired burning mouth and dry still there too. And of all things to trigger it was Krispy Kreme donuts 🤨. I know this because I tried it again in a taper in March. It’s gone as of this moment but I feel it with different foods and drinks in a taper. Our whole nervous system is hypersensitive when change dose and can even be an adverse reaction. 

 

So I would ask myself did it start with new medication? 
Did it get worse with medication dosage increase ?

We do know with medication side effects- symptoms are more likely the higher the dose and the longer on the medication. 
And with me I noticed the times I started a med if dr prescribed too much to start with I would be more likely to have symptoms . Just like tapering too fast. 
Iam no dr or mod , just my experience. 
 

You are in the rt place to get help and figure this out. 
Hang in there!
 

There is a lot of info here. If you want to search something- type in your search engine- ( what you are looking for and surviving antidepressants ) - 

burning mouth surviving antidepressants. 

 

 

2000-2013 Paxil - 1 year fast taper

2013-2018 drug merry go round with dr. 
zoloft, cymbalta, lamictal, Prozac.

 Nov. 2018 lexapro 15 mgs, Dec. 2019 to Mar. 2020 10mg. Jul 2020 to October 2020 8.5 ml.
Oct 2020 reinstated to 9 ml.
Apr 2021 to Jul  7ml. Oct 2021 to Jan 2022 5.9ml, Mar 5 2022 5.8 ml, Mar 12 5.7ml, Mar 20 5.6ml, Mar 27 5.5ml, April 23 5.4ml, April 30 5.3ml, May 7 5.2ml, 

present Celebrex 200 - 400 mg daily as needed, 1000 to 2000 mg  turmeric Qunol daily as needed, Trader Joe’s omega 3, Prilosec very rarely if desperate 

Link to comment
Share on other sites

On 4/6/2022 at 6:52 PM, OldDodgy said:

@Lovetobefree

From memory folk got this burning thing even on reducing quite low. 
 

From my experience having Covid alongside you I think that is the reason for the ongoing discomfort. 
 

The two supplements recommended on SA are omega and magnesium—but I think you knew that!  
 

Hope someone else chips in. 
 

OldDodgy 

Thank you @OldDodgy hope you're feeling much better now xx

 

My Intro topic  

Insomnia following AZ vaccine April 21.

May 21-July 21-Began Lorazepam.  Withdrew as per Dr recommendations. (i now have learned that this was too fast)

August 21 diagnosed with Fibromyralgia and CFS and possible Ehlers Danlos

September 21- Started Pregabalin/Lyrica 150mg, upped to 250mg in the coming weeks, didn't like the way it made me feel so dropped to 200mg end Nov 21/start Dec 21 (as per Dr advice) found the survivors group, held there until

22nd Jan 22 began following Ashton Manual. Got to 88mg am and pm (176mg daily) 11th March.  Holding here atm as caught covid, and appears I have symptoms of long covid.

Link to comment
Share on other sites

On 4/6/2022 at 8:27 PM, HealthHopeHappiness said:

Hi @Lovetobefreesorry to hear how awful things are for you right now. Although our situations are different, I can relate to the burning sensations and mine were made worse by covid recently. The burning tends to affect my arm and leg muscles, but since covid my eyes also sting and burn and my sinuses too. Sorry, I can’t advise re updosing as I don’t have any experience. Just want you to know you’re not alone with experiencing these symptoms. Take care. 

@HealthHopeHappinesssorry to hear you're suffering this too.  When did you have covid?  Have you found anything that has eased it at all? do you find yours gets worse as the day goes on?  and affects your sleep?

My Intro topic  

Insomnia following AZ vaccine April 21.

May 21-July 21-Began Lorazepam.  Withdrew as per Dr recommendations. (i now have learned that this was too fast)

August 21 diagnosed with Fibromyralgia and CFS and possible Ehlers Danlos

September 21- Started Pregabalin/Lyrica 150mg, upped to 250mg in the coming weeks, didn't like the way it made me feel so dropped to 200mg end Nov 21/start Dec 21 (as per Dr advice) found the survivors group, held there until

22nd Jan 22 began following Ashton Manual. Got to 88mg am and pm (176mg daily) 11th March.  Holding here atm as caught covid, and appears I have symptoms of long covid.

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy